Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 10, 2021, 11:00 AM CDT for Delaware County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 11:00 AM CDT (16:00 UTC)
- Expired
- Jul 10, 2021, 11:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Delaware County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
925
WWUS84 KTSA 101600
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1100 AM CDT Sat Jul 10 2021
ARZ001-OKZ063-101630-
Benton AR-Delaware OK-
1100 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND NORTHERN
DELAWARE COUNTIES UNTIL 1130 AM CDT...
At 1100 AM CDT, a strong thunderstorm was located near Bernice,
moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Jay... Grove...
Bernice... Maysville...
Cleora... Honey Creek State Park...
Bernice State Park... Dodge...
Cayuga... Zena...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 9462 3650 9462 3650 9449 3633 9457
3652 9501 3656 9501 3667 9495 3667 9481
TIME...MOT...LOC 1600Z 291DEG 29KT 3659 9490
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:33 AM CDT, 27 minutes earlier.
Area forecast discussion, Jul 10, 10:33 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1033 AM CDT Sat Jul 10 2021 .DISCUSSION... At mid-morning, a cold front extended from southeast Nebraska to southwest Kansas with an outflow boundary from southwest Missouri into southeast Kansas. A few showers have made it into northeast Oklahoma this morning. However, this activity is expected to fade away as we approach the noon hour. Strong to severe storms are expected to develop later this afternoon across southeast Kansas as the cold front treks to the southeast as a mid-level shortwave currently near the South Dakota/Nebraska border slides to the south. These storms are expected to move into northeast Oklahoma between 4 and 7 pm and spread to the southeast as the evening rolls on. The initial discrete cells will have the greatest potential to produce large hail and damaging winds along with a very low tornado threat. As we move into the evening hours, the storms are to become more linear and will pose mainly a damaging wind threat. The Current forecast today is on track with only a few adjustments made to better reflect current trends. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Jul 10, 4:45 AM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 AM CDT Sat Jul 10 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-110945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 AM CDT Sat Jul 10 2021 ...Severe weather likely late this afternoon and evening, into the overnight hours, with locally heavy rainfall... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Late this afternoon. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Late this afternoon. AREA AT GREATEST RISK...Northeast Oklahoma and northwest Arkansas. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This evening. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Late this afternoon. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...This afternoon. DISCUSSION... Strong to severe thunderstorms are expected to develop across northeast Oklahoma by mid to late afternoon with storms sweeping south across of eastern Oklahoma and northwest Arkansas this evening into the overnight hours. Large hail and damaging winds will be likely with the initial storms, including a limited tornado threat, this afternoon and evening. Storms will likely become more linear with time, transitioning mainly to a damaging wind threat this evening into the overnight hours. The severe threat should end after 3:00 AM as the thunderstorm complex shifts south of the Red River. Persons should closely monitor weather conditions this afternoon and evening, into the overnight hours, as watches and warnings will likely be required. In addition, very heavy rain will be likely in the stronger storms and a few areas could see localized flooding. Widespread rainfall around an inch is expected with locally higher amounts of 2 to 4 inches possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY THROUGH TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorms chances will continue into early next week as a slow moving upper system remains close to the region, though this activity is not expected to be severe. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 10, 11:00 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1100 AM CDT Sat Jul 10 2021
ARZ001-OKZ063-101630-
Benton AR-Delaware OK-
1100 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND NORTHERN
DELAWARE COUNTIES UNTIL 1130 AM CDT...
At 1100 AM CDT, a strong thunderstorm was located near Bernice,
moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Jay... Grove...
Bernice... Maysville...
Cleora... Honey Creek State Park...
Bernice State Park... Dodge...
Cayuga... Zena...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 9462 3650 9462 3650 9449 3633 9457
3652 9501 3656 9501 3667 9495 3667 9481
TIME...MOT...LOC 1600Z 291DEG 29KT 3659 9490The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Jul 10, 4:24 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Jul 10, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 47 min |
| Jul 10, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 51 min |
| Jul 10, 5:16 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Jul 10, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 48 min |
| Jul 10, 5:41 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Jul 10, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Nowata, Rogers | 41 min |
| Jul 10, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Jul 10, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 39 min |
| Jul 10, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 41 min |
| Jul 10, 6:24 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Jul 10, 6:34 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Pawnee, Rogers, Tulsa, Washington | 3 hr |
| Jul 10, 6:40 PM CDT | Special Weather Statement | TSA | Pawnee, Tulsa | 50 min |
| Jul 10, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 47 min |
| Jul 10, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Osage, Rogers, Tulsa, Wagoner, Washington | 43 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.